Alert archive / Indiana / Severe Thunderstorm Warnings in 2026

Severe Thunderstorm Warning 3, NWS Indianapolis, IN

February 19, 2026Warren County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Feb 19, 2026, 2:28 AM EST for Warren County, Indiana. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 19, 2026, 2:28 AM EST (07:28 UTC)
Expired
Feb 19, 2026, 3:00 AM EST
In force
32 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Warren County, IN

The radar

The Indianapolis radar (KIND), 123 km from the middle of the area, began a volume at 07:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 19, 2:36 AM ESTHAIL 14 Nw Rainsville, INLocation is approximate. Hail was covering the road.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 7.5 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2026-02-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2026-02-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3218 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

453 
WUUS53 KIND 190728
SVRIND
INC171-190800-
/O.NEW.KIND.SV.W.0003.260219T0728Z-260219T0800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Indianapolis IN
228 AM EST Thu Feb 19 2026

The National Weather Service in Indianapolis has issued a

* Severe Thunderstorm Warning for...
  Northern Warren County in west central Indiana...

* Until 300 AM EST.

* At 228 AM EST, a severe thunderstorm was located 7 miles southwest
  of Boswell, or 12 miles east of Hoopeston, moving east at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Pine Village, Tab, and Rainsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4048 8752 4047 8709 4043 8709 4037 8753
TIME...MOT...LOC 0728Z 255DEG 26KT 4043 8744 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

ME
2 follow-up statements
682 
WWUS53 KIND 190739
SVSIND

Severe Weather Statement
National Weather Service Indianapolis IN
239 AM EST Thu Feb 19 2026

INC171-190800-
/O.CON.KIND.SV.W.0003.000000T0000Z-260219T0800Z/
Warren IN-
239 AM EST Thu Feb 19 2026

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM EST
FOR NORTHEASTERN WARREN COUNTY...

At 238 AM EST, a severe thunderstorm was located near Boswell, or 11
miles south of Fowler, moving east at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Pine Village and Rainsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4047 8709 4043 8709 4039 8738 4048 8743
TIME...MOT...LOC 0738Z 255DEG 26KT 4045 8734 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

White
729 
WWUS53 KIND 190751
SVSIND

Severe Weather Statement
National Weather Service Indianapolis IN
251 AM EST Thu Feb 19 2026

INC171-190801-
/O.EXP.KIND.SV.W.0003.000000T0000Z-260219T0800Z/
Warren IN-
251 AM EST Thu Feb 19 2026

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WARREN COUNTY
WILL EXPIRE AT 300 AM EST...

The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

LAT...LON 4047 8709 4043 8709 4039 8738 4048 8743
TIME...MOT...LOC 0751Z 255DEG 26KT 4047 8722 

$$

White

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 19, 12:29 AM EST, 1 hour 59 minutes earlier. Its key messages:

  • Areas of fog possible late tonight into Thursday morning.
  • Scattered strong to severe storms likely Thursday afternoon into evening with the primary threats damaging winds/isolated tornadoes.
  • Colder for the weekend, with scattered light snow possible Sunday.
Area forecast discussion, Feb 19, 12:29 AM EST, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
1229 AM EST Thu Feb 19 2026

.KEY MESSAGES...

- Areas of fog possible late tonight into Thursday morning.

- Scattered strong to severe storms likely Thursday afternoon into
  evening with the primary threats damaging winds/isolated tornadoes.

- Colder for the weekend, with scattered light snow possible Sunday.

&&

.FORECAST UPDATE...
Issued at 943 PM EST Wed Feb 18 2026

Skies remain mostly clear this evening but cirrus was quickly
streaming in from the west while stratus was expanding north across
western Kentucky on the leading edge of the deeper surge of moisture
from the south. Temperatures at 02Z ranged from the mid 40s to the
mid 50s across most of the forecast area.

Remnants of the dry airmass that was advected into the region from
the southwest lingers this evening but moisture is creeping north
into the region slowly evidenced by the stratus developing in the
lower Ohio Valley. Much of the overnight will focus on moving the
initial pieces closer into place for the severe weather threat
developing across the Ohio Valley for Thursday afternoon and
evening.

Moisture will continue to advect north overnight in advance of a
warm front that will lift into the lower Ohio Valley closer to
daybreak Thursday. Mid and high level clouds will gradually
encompass the region over the next several hours with stratus
expanding into the region from the south late tonight as isentropic
lift in the near surface layer expands into the forecast area. Some
of the CAMs guidance has been particularly aggressive in developing
expansive fog in the predawn hours through daybreak. The cloud
shield aloft should in theory mitigate widespread dense fog but the
presence of little wind flow near the surface does support greater
coverage of fog over most of central Indiana. It will take time to
fully shove out the remnant drier boundary layer air but areas of
fog with widespread stratus will become more prevalent from the
south after 08-09Z and likely persisting through daybreak as an
increasingly sharp inversion develops near 950mb.

Much drier air aloft supports the potential for light showers and
drizzle to develop late but elevated instability is noted on the
model soundings as well with the increase in warm advection...
presenting a non-zero risk for an area of elevated convection
developing as well. Have nudged up precip chances as a result in the
09-15Z timeframe focused especially across the northwest half of the
forecast area.

Lows will fall a bit further from current readings with a north-
south range from the mid 40s to the lower 50s. Zone and grid updates
out.

&&

.SHORT TERM (This evening through Thursday)...
Issued at 327 PM EST Wed Feb 18 2026

Tonight...

The lead shortwave trough progressing through the Great Lakes has
carried with it a psuedo-dryline into northern portions of Indiana
into eastern Illinois. Mixing of drier air aloft in the BL has
shunted the moisture axis eastward this afternoon extending along
the Ohio River valley, with several weaker moisture
discontinuities/surface pressure troughs noted on surface analysis
and radar imagery across central Indiana. As the dryline boundary
slows down its eastward advancement this evening owing to
decoupling/weakening of the stronger flow aloft, expect it to stall
across western portions of central Indiana. Another in a series of
shortwave troughs will rotate out of the west coast longwave trough
into the central plains tonight. Associated with this feature,
surface/low level pressure/height falls will aid in the
boundary/moisture axis to retreat northwestward. The pattern looks
favorable for patchy fog to form late tonight. A greater threat for
dense fog would exist if not for the increasing mid level FGEN clouds
moving in after midnight as well as surface winds remaining in the 5-
7 kt range. In addition, subtle low level forcing with the frontal
boundary may support a few showers/sprinkles towards morning.

Thursday...

A few light shallow convective showers/sprinkles will be possible in
the morning before the effective warm front shifts away from central
Indiana. Meanwhile, a surface low pressure will deepen over the
lower MO valley during the morning moving towards the Quad cities
area by 00Z. An associated dryline will move into the MS valley by
early-mid afternoon (18-20Z). Convection is expected to initiate
along this dryline during this period, moving quickly towards and
into central Indiana by late afternoon/early evening (21-00Z).
Dewpoints within the moisture axis are expected to be between 54-
57F. Forecast soundings depict two pronounced inversion across
central Indiana, one centered around 850 mb being an effective
remnant base of the EML from Wednesdays dryline, and the second one
a subsidence inversion centered between 400-500mb, on the
equatorward side of the strong upper level jetstream core of 130-150
kt. As a result, instability is not overly impressive (500-800 j/kg
of MUCAPE). Strong deep layer shear profiles (0-6 km from 60-80 kts)
support supercell characteristics, but there is still some concern
that the threat for a deep enough cloud layer (with aforementioned
400-500mb inversion) for charge separation/lightning will be
mitigated. Therefore have opted to carry high pops but scattered TS
wording. As far as hazards go, relatively fast storm motions will
support some damaging wind potential although low level lapse rates
will be marginally supportive. Forecast hodographs show around 150-
200 m2/s2 0-1 SRH after 22Z, so the threat for isolated tornadoes is
also possible with any storms that are already rotating. The threat
for severe hail seems mitigated given the following reasons (shallow
layer of buoyancy, relatively mild BL temps (60s) and lack of a
deeper layer of steep lapse rates limiting updraft intensity,
despite strong vertical shear profiles.

Thursday Night...

Rain/Thunder/Severe threat should come to an end quickly between 03-
06Z with passage of surface trough/remnant dryline. A cold front
will move into central Indiana after 06Z. Steep low level lapse
rates and strong CAA behind the front will support increasing
westerly wind gusts up to 30 mph towards 12Z. In addition a few
light sprinkles will be possible across areas north of I-70 on the
fringes of strong mid level forcing.

&&

.LONG TERM (Thursday night through Wednesday)...
Issued at 327 PM EST Wed Feb 18 2026

Friday and Saturday...

More seasonable temperatures return for Friday into Saturday behind
the low pressure system. A tighter pressure gradient along with cold
advection will bring breezy conditions Friday, with gusts into the
30 to 40 mph range possible, especially north.

Sunday and Monday...

An upper level low will move southeast through the Great Lakes
region around Sunday, bringing a brief return to winter to central
Indiana. Some uncertainty remains in the timing and strength of the
upper low, so specifics on timing and PoPs may change. At least some
scattered light snow showers will be around the area on Sunday, with
the potential for up to a dusting of snow, mainly across the
northeastern forecast area.

Temperatures will top out in the 30s on Sunday and Monday. Lows
Monday night will be in the teens for some areas.

Tuesday and beyond...

Temperatures will moderate as the upper low exits the area. A weaker
upper trough could bring some light precipitation on Wednesday.
Highs by Wednesday may return to around 50 degrees.

&&

.AVIATION (06Z TAF Issuance)...
Issued at 1229 AM EST Thu Feb 19 2026

Impacts:

- IFR conditions developing predawn Thursday with the possibility of
  a few light showers and/or drizzle
- Scattered showers early Thursday, with thunderstorms from the mid
  afternoon to early evening
- Gusty SW winds possible Thursday night, gusts between 20-30kt.

Discussion:

Wind gusts have dropped off late this afternoon into the early
evening as the deep mixing through the boundary layer is lost. Winds
will back to southwest then southerly tonight and remain below
10kts. Skies will remain mostly clear through most of the evening
but mid and high level clouds currently over the Missouri Valley
will quickly expand east and envelop the region into the overnight.

With the approach of a warm front from the south late tonight...
ceilings will drop rapidly to near if not into IFR levels during the
predawn hours with pockets of light showers or drizzle producing
visibility restrictions as well through daybreak. Conditions will
improve late morning into the early afternoon as stronger S/SE
surface flow develops.

The approach of strong low pressure from the west with the warm
front in the area will set the stage for convective development over
Illinois during the first half of Thursday afternoon...spreading
east into central Indiana mid afternoon into the evening. IFR and
lower restrictions will accompany the heaviest convection.

The aforementioned system's cold front passes through around 02z-
04z, ending the threat of convection. Clearing skies with a return
to VFR conditions is expected. Guidance shows strengthening winds,
potentially gusty, in the post-front environment. We've included
gusts up to 25kt for now, but winds could potentially be higher
especially further north and west.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
None.
&&

UPDATE...Ryan
SHORT TERM...Crosbie
LONG TERM...50
AVIATION...Ryan/Eckhoff
Hazardous weather outlook, Feb 18, 9:45 PM EST, 4 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
945 PM EST Wed Feb 18 2026

INZ021-028>031-035>049-051>057-060>065-067>072-191100-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
945 PM EST Wed Feb 18 2026

This hazardous weather outlook is for central Indiana.

.DAY ONE...Tonight.

Areas of fog are possible late tonight through daybreak. If driving
watch for sudden changes in visibility.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Thunderstorms are likely Thursday afternoon into Thursday evening.
Damaging winds are the primary threat with isolated tornadoes and
large hail also possible.

Light snow is possible Saturday night into Sunday with little to no
accumulation expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed Thursday afternoon and evening.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

Ryan

In the hours before

Special weather statement, Feb 19, 2:04 AM EST, 24 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
204 AM EST Thu Feb 19 2026

INZ028-190745-
Warren IN-
204 AM EST Thu Feb 19 2026

...A strong thunderstorm will impact portions of northern Warren
County through 245 AM EST...

At 204 AM EST, Doppler radar was tracking a strong thunderstorm over
Rossville, or 7 miles south of Hoopeston, moving northeast at 25 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Pine Village, Rainsville, Tab, and Pence.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4048 8752 4047 8709 4043 8709 4032 8753
TIME...MOT...LOC 0704Z 235DEG 21KT 4036 8768

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

ME

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 19, 2:04 AM ESTSpecial Weather StatementINDWarren41 min
Feb 19, 3:25 AM ESTSpecial Weather StatementINDCarroll35 min
Feb 19, 3:30 AM ESTSevere Thunderstorm WarningINDCarroll33 min
Feb 19, 9:47 AM ESTSpecial Weather StatementINDCarroll28 min
Feb 19, 4:38 PM ESTSevere Thunderstorm WarningINDClay, Greene, Owen, Sullivan23 min
Feb 19, 5:31 PM ESTTornado Warning Tornado observedINDSullivan29 min
Feb 19, 5:37 PM ESTTornado WarningINDSullivan38 min
Feb 19, 5:39 PM ESTSevere Thunderstorm WarningINDClay, Morgan, Owen, Putnam51 min
Feb 19, 5:43 PM ESTTornado WarningINDSullivan, Vigo47 min
Feb 19, 5:53 PM ESTTornado WarningINDGreene, Sullivan37 min
Feb 19, 6:02 PM ESTSevere Thunderstorm WarningINDClay, Parke, Putnam, Vermillion, Vigo43 min
Feb 19, 6:09 PM ESTTornado WarningINDClay, Vigo36 min
Feb 19, 6:11 PM ESTSevere Thunderstorm WarningINDClay, Sullivan, Vigo34 min
Feb 19, 6:14 PM ESTSevere Thunderstorm WarningINDHendricks, Morgan31 min
Feb 19, 6:15 PM ESTTornado WarningINDClay, Greene, Owen30 min
Feb 19, 6:33 PM ESTSevere Thunderstorm WarningINDClay, Morgan, Owen, Parke, Putnam27 min
Feb 19, 6:35 PM ESTTornado WarningINDMorgan25 min
Feb 19, 6:37 PM ESTSevere Thunderstorm WarningINDHendricks, Montgomery, Parke, Putnam38 min
Feb 19, 6:39 PM ESTTornado WarningINDGreene, Monroe, Owen36 min
Feb 19, 6:43 PM ESTSevere Thunderstorm WarningINDHendricks, Johnson, Marion, Morgan47 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2026Every severe thunderstorm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.